Alert archive / Kansas / Frost Advisories in 2011
Frost Advisory 7, NWS Goodland, KS
NWS Goodland, KS issued this frost advisory at Oct 17, 2011, 2:58 AM MDT for Dundy County, Hitchcock County, Red Willow County, Nebraska; 13 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado. It took effect at Oct 18, 2011, 12:00 AM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 17, 2011, 2:58 AM MDT (08:58 UTC)
- In effect from
- Oct 18, 2011, 12:00 AM MDT
- Expired
- Oct 18, 2011, 9:00 AM MDT
- In force
- 9 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 9.0 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2227 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
513 WWUS73 KGLD 170858 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 258 AM MDT MON OCT 17 2011 COZ090>092-KSZ001-013-027-041-042-171830- /O.NEW.KGLD.FR.Y.0007.111018T0600Z-111018T1200Z/ /O.CON.KGLD.WI.Y.0026.111017T1800Z-111018T0000Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-WALLACE-GREELEY- WICHITA- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...GOODLAND...SHARON SPRINGS... TRIBUNE...LEOTI 258 AM MDT MON OCT 17 2011 /358 AM CDT MON OCT 17 2011/ ...WIND ADVISORY REMAINS IN EFFECT FROM NOON MDT /1 PM CDT/ TODAY TO 6 PM MDT /7 PM CDT/ THIS EVENING... ...FROST ADVISORY IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/ TONIGHT TO 6 AM MDT /7 AM CDT/ TUESDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/ TONIGHT TO 6 AM MDT /7 AM CDT/ TUESDAY. A WIND ADVISORY REMAINS IN EFFECT FROM NOON MDT /1 PM CDT/ TODAY TO 6 PM MDT/7 PM CDT/ TONIGHT. * TIMING/DURATION...WINDS WILL SHIFT TO THE NORTH AND INCREASE BETWEEN NOON AND 2 PM MDT AND PERSIST TO AROUND SUNSET. * PEAK WINDS...SUSTAINED WINDS BETWEEN 25 AND 35 MPH WITH GUSTS AS HIGH AS 50 MPH. * TEMPERATURE INFO...OVERNIGHT TEMPERATURES WILL FALL TO AROUND 30 DEGREES ACROSS THE AREA...BRINGING A WIDESPREAD FROST TO THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ KSZ002>004-014>016-028-029-NEZ079>081-171830- /O.NEW.KGLD.FR.Y.0007.111018T0600Z-111018T1200Z/ RAWLINS-DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-LOGAN-GOVE-DUNDY- HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...ATWOOD...OBERLIN...NORTON...COLBY... HOXIE...HILL CITY...OAKLEY...QUINTER...BENKELMAN...TRENTON... MCCOOK 258 AM MDT MON OCT 17 2011 /358 AM CDT MON OCT 17 2011/ ...FROST ADVISORY IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/ TONIGHT TO 6 AM MDT /7 AM CDT/ TUESDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/ TONIGHT TO 6 AM MDT /7 AM CDT/ TUESDAY. * TIMING/DURATION...FROST WILL DEVELOP ACROSS THE AREA DURING THE OVERNIGHT HOURS. * TEMPERATURE INFO...OVERNIGHT TEMPERATURES WILL FALL TO AROUND 32 DEGREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ JRM
4 follow-up statements
725 WWUS73 KGLD 171755 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1155 AM MDT MON OCT 17 2011 COZ090>092-KSZ001-013-027-041-042-180200- /O.CON.KGLD.WI.Y.0026.111017T1800Z-111018T0000Z/ /O.CON.KGLD.FR.Y.0007.111018T0600Z-111018T1200Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-WALLACE-GREELEY- WICHITA- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...GOODLAND...SHARON SPRINGS... TRIBUNE...LEOTI 1155 AM MDT MON OCT 17 2011 /1255 PM CDT MON OCT 17 2011/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS EVENING... ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/ TONIGHT TO 6 AM MDT /7 AM CDT/ TUESDAY... * TIMING/DURATION...WINDS WILL SHIFT TO THE NORTH AND INCREASE BETWEEN NOON AND 2 PM MDT AND PERSIST TO AROUND SUNSET. * PEAK WINDS...SUSTAINED WINDS BETWEEN 25 AND 35 MPH WITH GUSTS APPROACHING 50 MPH. * TEMPERATURE INFO...OVERNIGHT TEMPERATURES WILL FALL TO AROUND 30 DEGREES ACROSS THE AREA...BRINGING A WIDESPREAD FROST TO THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ KSZ002>004-014>016-028-029-NEZ079>081-180200- /O.CON.KGLD.FR.Y.0007.111018T0600Z-111018T1200Z/ RAWLINS-DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-LOGAN-GOVE-DUNDY- HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...ATWOOD...OBERLIN...NORTON...COLBY... HOXIE...HILL CITY...OAKLEY...QUINTER...BENKELMAN...TRENTON... MCCOOK 1155 AM MDT MON OCT 17 2011 /1255 PM CDT MON OCT 17 2011/ ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/ TONIGHT TO 6 AM MDT /7 AM CDT/ TUESDAY... * TIMING/DURATION...FROST WILL DEVELOP ACROSS THE AREA DURING THE OVERNIGHT HOURS. * TEMPERATURE INFO...OVERNIGHT TEMPERATURES WILL FALL TO AROUND 32 DEGREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$
259 WWUS73 KGLD 180005 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 605 PM MDT MON OCT 17 2011 COZ090>092-KSZ001-013-027-041-042-181200- /O.EXP.KGLD.WI.Y.0026.000000T0000Z-111018T0000Z/ /O.EXT.KGLD.FR.Y.0007.111018T0600Z-111018T1500Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-WALLACE-GREELEY- WICHITA- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...GOODLAND...SHARON SPRINGS... TRIBUNE...LEOTI 605 PM MDT MON OCT 17 2011 /705 PM CDT MON OCT 17 2011/ ...FROST ADVISORY NOW IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/ TONIGHT TO 9 AM MDT /10 AM CDT/ TUESDAY... ...WIND ADVISORY HAS EXPIRED... * TIMING/DURATION...FROST WILL DEVELOP ACROSS THE AREA DURING THE OVERNIGHT HOURS. * TEMPERATURE INFO...OVERNIGHT TEMPERATURES WILL FALL INTO THE LOWER 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ KSZ002>004-014>016-028-029-NEZ079>081-181200- /O.EXT.KGLD.FR.Y.0007.111018T0600Z-111018T1500Z/ RAWLINS-DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-LOGAN-GOVE-DUNDY- HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...ATWOOD...OBERLIN...NORTON...COLBY... HOXIE...HILL CITY...OAKLEY...QUINTER...BENKELMAN...TRENTON... MCCOOK 605 PM MDT MON OCT 17 2011 /705 PM CDT MON OCT 17 2011/ ...FROST ADVISORY NOW IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/ TONIGHT TO 9 AM MDT /10 AM CDT/ TUESDAY... * TIMING/DURATION...FROST WILL DEVELOP ACROSS THE AREA DURING THE OVERNIGHT HOURS. * TEMPERATURE INFO...OVERNIGHT TEMPERATURES WILL FALL INTO THE LOW TO MID 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$
897 WWUS73 KGLD 181014 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 414 AM MDT TUE OCT 18 2011 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-181500- /O.NEW.KGLD.FZ.A.0001.111020T0600Z-111020T1500Z/ /O.CON.KGLD.FR.Y.0007.000000T0000Z-111018T1500Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 414 AM MDT TUE OCT 18 2011 /514 AM CDT TUE OCT 18 2011/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT /10 AM CDT/ THIS MORNING... ...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING. * TIMING/DURATION...FROST HAS DEVELOP OVER MUCH OF THE AREA THIS MORNING AND WILL CONTINUE TO OCCUR THROUGH MID MORNING. LATE WEDNESDAY NIGHT INTO THURSDAY MORNING...A HARD FREEZE IS EXPECTED ACROSS MOST OF THE AREA. * TEMPERATURE INFO...TEMPERATURES TO JUST AFTER SUNRISE THIS MORNING WILL BE IN THE 30S OVER THE ENTIRE AREA. LATE WEDNESDAY NIGHT INTO THURSDAY MORNING...TEMPERATURES ARE EXPECTED TO DROP INTO THE 23 TO 28 DEGREE RANGE ACROSS MOST OF THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS TEMPERATURES OF 28 DEGREES OR LESS ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ BULLER
727 WWUS73 KGLD 181459 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 859 AM MDT TUE OCT 18 2011 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-191200- /O.EXP.KGLD.FR.Y.0007.000000T0000Z-111018T1500Z/ /O.CON.KGLD.FZ.A.0001.111020T0600Z-111020T1500Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 859 AM MDT TUE OCT 18 2011 /959 AM CDT TUE OCT 18 2011/ ...FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING... ...FROST ADVISORY WILL EXPIRE AT 9 AM MDT /10 AM CDT/ THIS MORNING... * TIMING/DURATION...A HARD FREEZE IS POSSIBLE ACROSS MUCH OF THE AREA LATE WEDNESDAY NIGHT INTO THURSDAY MORNING. * TEMPERATURE INFO...TEMPERATURES ARE EXPECTED TO DROP INTO THE 23 TO 28 DEGREE RANGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS TEMPERATURES OF 28 DEGREES OR LESS ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this frost advisory went out at Oct 17, 2:33 AM MDT, 25 minutes earlier.
Area forecast discussion, Oct 17, 2:33 AM MDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
233 AM MDT MON OCT 17 2011
.DISCUSSION...
232 AM MDT MON OCT 17 2011
03Z WATER VAPOR IMAGERY INDICATED SHORT WAVE TROUGH MOVING ACROSS
SOUTHERN IDAHO...WITH A FEW LIGHTNING STRIKES NOTED AHEAD OF THE
SYSTEM. AT THE SFC...1018 MB RIDGE WAS CENTERED OVER THE EASTERN
PORTION OF THE AREA. 00Z SOUNDINGS INDICATED STEEP LAPSE RATES IN
PLACE ABOVE FRONTAL INVERSION.
PRIMARY FORECAST CONCERNS WILL PRECIPITATION CHANCES AND WINDS
TODAY...FOLLOWED BY POTENTIAL WIDESPREAD FROST AND HARD FREEZE
TONIGHT AND TOMORROW NIGHT.
TODAY-TONIGHT...SHORTWAVE TROUGH CURRENTLY OVER IDAHO WILL CONTINUE
TO DIVE TO THE SOUTH TODAY...WITH LARGE SCALE FORCING FOR ASCENT
OVERSPREADING THE AREA THIS MORNING AND PERSISTING THROUGH THE
AFTERNOON...BEFORE SUBSIDENCE OVERSPREADS THE AREA TONIGHT AS SYSTEM
DEPARTS. WHILE STRONGEST AND MOST WIDESPREAD LARGE SCALE FORCING FOR
ASCENT OCCURS IN THE MORNING HOURS WHEN OVERALL LAPSE RATES THE
HIGHEST...EVENING SOUNDINGS SUGGEST THAT IT IS GOING TO TAKE QUITE A
WHILE TO SATURATE LOWER AND MID LEVELS TO REALIZE ANY INSTABILITY.
SHORT TERM MODELS HAVE COME INTO BETTER AGREEMENT WITH PRECIP
TIMING...AND GENERALLY SUGGEST THINGS WILL FOLLOW ALONG H7-H6
TROUGH/FRONTOGENESIS AXIS. GIVEN THE AIRMASS AHEAD OF THE
FRONT...THINK THIS MAY BE REASONABLE AS STRONG CAA WILL MAKE
SATURATION MUCH MORE LIKELY TO OCCUR AND ANY LINGERING INSTABILITY
BE REALIZED. FOR POPS...STILL THINK SCT RANGE WARRANTED...ESPECIALLY
GIVEN THE LARGE SWINGS IN GEFS DATA THAT HAVE NOW SHIFTED HIGHEST
CHANCES TO WESTERN CWA...BUT WANT TO SEE HOW THINGS DEVELOP UPSTREAM
BEFORE MAKING FINAL CALL. WINDS WILL BE OTHER CONCERN...MAINLY THE
TIMING AND MAGNITUDE OF WINDS BEHIND NEXT COLD FRONT. LATEST MODELS
HAVE SLOWED DOWN FROPA BY ABOUT 3 HOURS AND DO NOT SEE A LOT OF
REASON TO DOUBT THIS. MIXED LAYER WINDS A LITTLE WEAKER THAN
PREVIOUS DATA BUT STILL SUPPORT A 1-2 HOUR WINDOW WITH SUSTAINED
WINDS AROUND 30 MPH AND A FEW GUSTS IN THE 45-50 MPH
RANGE...ALTHOUGH POTENTIAL FOR EVEN HIGHER WINDS APPEARS TO HAVE
LESSENED. FOR NOW WILL JUST HOLD ADVISORY AS IS AND TWEAK TIMING IN
PRODUCT.
TUESDAY-WEDNESDAY...QUIETER WEATHER EXPECTED THROUGH THE PERIOD AS
SHORT WAVE H5 RIDGE BUILDS OVER THE AREA THROUGH WEDNESDAY
AFTERNOON. H5 RIDGE BEGINS TO BREAK DOWN OVERNIGHT WEDNESDAY AS
SHORT WAVE TROUGH APPROACHES FROM THE NORTHWEST. WHILE LARGE SCALE
FORCING FOR ASCENT DOES INCREASE OVERNIGHT WEDNESDAY...WITH
PERSISTENT DEEP NORTHERLY FLOW AHEAD OF THE TROUGH...NOT REAL
CONFIDENT THAT LIFT WOULD BE ENOUGH TO LIFT ANY PARCELS TO
SATURATION GIVEN LIMITED IF ANY MOISTURE RETURN. MAIN FOCUS THROUGH
THIS PERIOD WILL BE TEMPERATURES...PRIMARILY OVERNIGHT LOWS AS A
WIDESPREAD FROST AND FREEZE STILL APPEAR POSSIBLE DURING THE PERIOD.
CONFIDENCE INCREASING IN NEAR FREEZING TEMPERATURES THE NEXT FEW
NIGHTS AS SFC HIGH SETTLES OVER THE AREA BRINGING A PERIOD OF COOL
DRY AIR AND CLEAR SKIES. ONLY THING HOLDING BACK CONFIDENCE IN A
WIDESPREAD HARD FREEZE IS POTENTIAL FOR WINDS TO HOLD
UP...ESPECIALLY ON TUESDAY AS MSLP GRADIENT STAYS SOMEWHAT TIGHT
THROUGH THE NIGHT. WHILE UNSURE OF THE MAGNITUDE OF FREEZE
POTENTIAL...THINK CONFIDENCE HIGH ENOUGH TO ISSUE FROST ADVISORY FOR
MONDAY NIGHT AND TUESDAY MORNING. COULD PROBABLY ISSUE FOR TUESDAY
NIGHT AND WEDNESDAY NIGHT AS WELL...BUT WILL JUST MAKE SURE HWO
MENTIONS FREEZE THREAT.
JRM
IN THE EXTENDED(THURSDAY-SUNDAY)...THE EXTENDED PERIOD WILL BEGIN
WITH SHORTWAVE RIDGING OVER THE CENTRAL PLAINS ON THURSDAY. SURFACE
HIGH PRESSURE WILL BE OVER THE MIDDLE MISSISSIPPI RIVER VALLEY
RESULTING IN RETURN FLOW TO THE HIGH PLAINS. THE REMAINDER OF THE
PERIOD WILL BASICALLY SEE A VARIATION OF NORTHWEST FLOW ALOFT WITH
LARGE RIDGE CENTERED NEAR SOUTH TEXAS. A SERIES OF FAST MOVING
SHORTWAVE TROUGHS ARE FORECAST...ALL OF PACIFIC ORIGIN.
PRECIPITATION CHANCES APPEAR SLIM TO NONE WITH
TEMPERATURES SLIGHTLY ABOVE NORMAL.
024
&&
.AVIATION...
1120 PM MDT SUN OCT 16 2011
FOR THE 06Z TAFS AT KGLD AND KMCK...VFR CONDITIONS EXPECTED THROUGH
20Z MONDAY THEN CIGS LIKELY DROPPING INTO MVFR AND POSSIBLY IFR
RANGE THROUGH 01Z-03Z TUESDAY AS A WEATHER DISTURBANCE MOVES
THROUGH. SOME LIGHT RAIN SHOWERS ARE EXPECTED AT BOTH SITES AS WELL.
HAVE GONE AHEAD AND LOWERED CIGS TO 1500 FT BUT FUTURE FORECASTS MAY
NEED TO LOWER THEM FURTHER. SLIGHT TIMING DIFFERENCES IN THE
HANDLING OF THE SYSTEM BRING ENOUGH CONFIDENCE TO REFRAIN FROM
LOWERING CIGS AT PRESENT TIME. ALONG WITH THE RAIN AND LOW CIGS WILL
BE STRONG NORTH TO NORTHWEST WINDS AT KGLD WITH GUSTS AROUND 35KTS
AT 18Z...INCREASING TO AROUND 40KTS OR SO BY 21Z. AT KMCK GUSTS
AROUND 25KTS POSSIBLE AFTER 20Z WITH QUICK DECREASES IN GUSTS AT
BOTH SITES SHORTLY AFTER 00Z-02Z FOLLOWED SHORTLY AFTER BY IMPROVING
CIGS AS THE WEATHER SYSTEM MOVES AWAY.
007
&&
.FIRE WEATHER...
232 AM MDT MON OCT 17 2011
A COLD FRONT WILL SWEEP ACROSS THE AREA THIS AFTERNOON BRINGING
STRONG NORTHERLY WINDS OF 15 TO 30 MPH WITH HIGHER GUSTS. THE STRONGEST
WINDS WILL OCCUR WEST OF A SAINT FRANCIS TO LEOTI LINE. OTHERWISE
COOLER THAN NORMAL TEMPERATURES AND SCATTERED SHOWERS ARE EXPECTED
TODAY. ON TUESDAY...A COOL BUT VERY DRY AIRMASS WILL BE IN PLACE
ACROSS THE REGION. NORTHERLY WINDS AROUND 20 MPH AND RELATIVE
HUMIDITIES AROUND 20 PERCENT ARE EXPECTED.
JRM
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...FROST ADVISORY FROM MIDNIGHT MDT /1 AM CDT/ TONIGHT TO 6 AM MDT
/7 AM CDT/ TUESDAY FOR KSZ001>004-013>016-027>029-041-042.
WIND ADVISORY FROM NOON MDT /1 PM CDT/ TODAY TO 6 PM MDT /7 PM
CDT/ THIS EVENING FOR KSZ001-013-027-041-042.
NE...FROST ADVISORY FROM MIDNIGHT MDT /1 AM CDT/ TONIGHT TO 6 AM MDT
/7 AM CDT/ TUESDAY FOR NEZ079>081.
CO...FROST ADVISORY FROM MIDNIGHT TONIGHT TO 6 AM MDT TUESDAY FOR
COZ090>092.
WIND ADVISORY FROM NOON TODAY TO 6 PM MDT THIS EVENING FOR
COZ090>092.
&&Hazardous weather outlook, Oct 16, 2:53 PM MDT, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 253 PM MDT SUN OCT 16 2011 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-171245- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 253 PM MDT SUN OCT 16 2011 /353 PM CDT SUN OCT 16 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG NORTHERLY WINDS ARE EXPECTED TO DEVELOP ACROSS THE AREA ON MONDAY...MAINLY WEST OF A ST FRANCIS TO LEOTI LINE. SUSTAINED WINDS AROUND 30 MPH WITH GUSTS UP TO 50 MPH ARE POSSIBLE. OVERNIGHT TEMPERATURES NEAR OR BELOW FREEZING ARE EXPECTED ACROSS MUCH OF THE AREA MONDAY AND TUESDAY NIGHT BRINGING THE POTENTIAL FOR WIDESPREAD FROST OR HARD FREEZE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
Nearby
Frost Advisories in Kansas, 2011Frost Advisories in Nebraska, 2011Frost Advisories in Colorado, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.